Virginia, 2015Damaging Wind in Virginia, July 13, 2015
July 13, 2015 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm associated with a warm front produced damaging winds across portions of south central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm associated with a warm front produced damaging winds across portions of south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 13, 9:03 PM EST, 37 minutes earlier.
Area forecast discussion, Jul 13, 9:03 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1003 PM EDT MON JUL 13 2015
.SYNOPSIS...
A COUPLE OF TROUGHS OF LOW PRESSURE WILL AFFECT THE AREA TONIGHT
INTO TUESDAY NIGHT...FOLLOWED BY THE PASSAGE OF A COLD FRONT
WEDNESDAY INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE
REGION FROM THE NORTH NORTHEAST FOR THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FORECAST UPDATED TO ACCOUNT FOR LATEST RADAR TRENDS. POPS WERE
INCREASED TO LIKELY THIS EVENG OVER THE PIEDMONT WHERE STRONG TO
SVR STORMS ARE PSBL IN ASSOCIATION WITH AN APPROACHING CONVECTIVE
LINE...BUT CHANCE OF SVR WX IS LOW DUE TO THE LINE WEAKENING AND A
LOSS OF INSOLATION.
PREVIOUS DISCUSSION...
SCTD SHOWERS AND TSTMS WILL AFFECT MAINLY CNTRL AND ERN SECTIONS
OF THE AREA THIS EVENG INTO EARLY TNGT...DUE TO COMBINATION OF
HEATING/MARGINAL INSTABILITY AND SHRTWV ENERGY MOVING THRU. HEAVY
DOWNPOURS WILL BE POSSIBLE...ESPLY OVR CNTRL/SCNTRL/SE VA AND NE
NC...DUE TO PWATS BETWEEN 1.70 AND 1.90 INCHES. SHOWERS AND ANY
TSTMS SHOULD DIMINISH OR END LATER TNGT INTO EARLY TUE
MORNG...WITH A PARTLY TO MOSTLY CLOUDY SKY. LO TEMPS RANGING FM
THE UPR 60S TO MID 70S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
UPR TROF AND ASSOCIATED SFC LO PRES AREA WILL SWING ESE ACRS THE
AREA AND OFF THE CST TUE INTO WED NGT. MORE SHOWERS AND TSTMS WILL
DEVELOP IN ADVANCE OF SFC TROF TUE AFTN/EVENG. LO-MID LEVEL
CONVERGENCE...VEERING WIND PROFILES...AMPLE INSTABILITY DUE TO
DAYTIME HEATING (HIGHS IN THE UPR 80S TO LWR 90S)...AND DEWPOINTS
IN THE LWR 70S...WILL ALL CONTRIBUTE TO A FAVORABLE SET-UP FOR A
POTENTIALLY SEVERE WX DAY. AT THIS TIME...MOST OF THE FCST
AREA...EXCEPT FOR MD CNTIES...IS IN A SLGT RISK ON TUE. THE
PRIMARY THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND VERY
HEAVY RAINFALL. GIVEN THE RECENT RAINS AND PWATS INCREASING TWD
2.00 INCHES...MINOR FLOODING WILL LIKELY BE AN ISSUE DURING THIS
EVENT. TUE WILL BE A CHALLENGING FCST...SO STAY TUNED FOR
ADDITIONAL UPDATES AND DETAILS AS THIS EVENT DRAWS CLOSER.
THAT ACTIVITY WILL LIKELY END OR MOVE OFF THE CST TUE NGT. LOWS
TUE NGT IN THE LWR TO MID 70S. UPR TROF AND MAIN COLD FRONT WILL
THEN PUSH ACRS THE REGION AND OFF THE CST WED INTO WED NGT. MORE
SCTD SHOWERS AND POSSIBLE TSTMS (ESPLY ERN/SERN CNTIES)...WILL
OCCUR DURING THIS TIME...GRADUALLY ENDING FM NW TO SE WED EVENG
INTO EARLY THU MORNG. HIGHS ON WED RANGING FM THE MID 80S TO LWR
90S. LOWS WED NGT RANGING FM THE MID 60S TO LWR 70S.
HI PRES WILL FINALLY BLD INTO THE AREA FM THE NNE ON THU. PARTLY
TO MOSTLY SUNNY AND MORE COMFORTABLE WITH HIGHS 80 TO 85.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE PERIOD CHARACTERIZED BY THE GRADUAL BUILDING OF HEIGHTS
ALOFT AS BROAD UPPER RIDGE SLIDES EAST FROM THE PLAINS. SFC HIGH
PRESSURE WILL DROP SOUTH OVER THE REGION FROM THE GREAT LAKES TO
BEGIN THE PERIOD, WITH SFC FRONTAL BOUNDARY ORIENTED TO THE SOUTH.
THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT BY LATE FRIDAY AS SFC
HIGH PRESSURE SLIDES OFFSHORE. RESULTANT VEERING OF WINDS FROM THE E-
NE TO THE SSW OVER THE WEEKEND WILL TRANSLATE TO A GRADUAL RAMP UP
OF TEMPERATURES AND HUMIDITY THROUGH THE WEEKEND INTO EARLY NEXT
WEEK, WITH PCPN BECOMING MORE DIURNALLY DRIVEN IN NATURE. MAX TEMPS
WILL RANGE FM THE MID/UPPER 80S FRI...UPR 80S TO LWR 90S SAT - MON.
EARLY MORNING LOWS MAINLY IN THE UPR 60S TO MID 70S.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
ISOLATED MVFR CEILINGS ACROSS THE REGION THIS EVENING. A STRONG
LINE OF THUNDERSTORMS MOVING W TO E ACROSS THE VA PIEDMONT IS
EXPECTED TO IMPACT SITES BEGINNING AT KRIC(04Z) AND MOVING OFF
THE COAST BY 09Z. EXPECT WINDS TO GUST 20-40KT AND IFR VIS DURING
HEAVY DOWNPOURS AS THE LINE MOVES THROUGH. LINE WILL STRUGGLE TO
MAINTAIN STRENGTH AS IT MOVES EAST OVERNIGHT WITH SHOWERS
EXPECTED AT ORF/ECG. UNSETTLED WEATHER CONTINUES ON TUE AS UPPER
LEVEL ENERGY DIVES INTO THE REGION.
SEVERAL WAVES OF MOISTURE WILL KEEP ABOVE CLIMO CHANCES FOR
SHOWERS/TSTMS TUE AND WED. BEST CHANCES WILL BE FROM 18Z-04Z...
THOUGH SOME ACTIVITY WILL BE POSSIBLE AT ANY TIME. LOOKS SOMEWHAT
DRIER THU/FRI AS A FRONT PUSHES THROUGH THE REGION WED NIGHT AND
TAKES DEEPER MOISTURE SOUTH OF THE AREA.
&&
.MARINE...
LATEST OBS REFLECT SSE FLOW ACROSS THE WATERS THIS AFTN, WHICH HAS
INCREASED OVER THE PAST FEW HOURS WITH SHARPENING SFC TROUGH OF LOW
PRESSURE IN PLACE JUST INLAND. WINDS WILL CONTINUE OUT OF THE SSE
~10-15KT THROUGH EARLY EVENING BEFORE SLOWLY VEERING TO THE S-SW
TONIGHT. PRESSURE GRADIENT TIGHTENS A BIT TONIGHT AND ERY TUE AS
COLD FRONT APPROACHES FROM THE NW AND THE SFC/LEE TROUGH CONTINUES
TO STRENGTHEN INLAND. PRESSURE GRADIENT LOOKS STRONGEST OVER THE
SOUTHERN WATERS...AND A FEW GUSTS TO ~20 KT ARE POSSIBLE, ESPECIALLY
ON SE EXPOSED ELEVATED TERMINALS SUCH AS YORK RIVER LIGHT AFTER
00Z/8P THROUGH ABOUT 6Z/2AM. HOWEVER, PREDOMINATE CONDS STILL LOOK
TO STAY BELOW SCA THRESHOLDS, THUS NO FLAGS. S/SW WINDS WILL AVG 10-
15 KT N TUESDAY, 15-20KT ACROSS SOUTHERN WATERS.
WINDS MAY DROP OFF A BIT WED AS SFC FRONTAL BOUNDARY WEAKENS AS IT
APPROACHES THE AREA, RESULTING IN A LIGHT WIND (WEAK PRESSURE
GRADIENT) AND MORE LIMITED MIXING. MARGINAL SCA CONDITIONS POSSIBLE
WED NIGHT INTO THU NIGHT/FRI AS SFC LOW PASSES BY JUST TO THE SOUTH
OF THE WATERS, DRAGGING THE FRONT SOUTH ACROSS THE AREA. THIS WILL
TURN WINDS TO THE N/NE AS HIGH PRESSURE BUILDS ACRS THE EASTERN
GREAT LAKES. SFC HIGH PUSHES OFFSHORE LATE FRI/SAT, ALLOWING WINDS
TO BECOME S-SW OVER THE WEEKEND, WITH MORE TYPICAL SUMMERTIME
DIURNALLY DRIVEN CONVECTION EXPECTED.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TMG
NEAR TERM...MAS/TMG
SHORT TERM...TMG
LONG TERM...MAM
AVIATION...DAP/JAO
MARINE...MAM
Hazardous weather outlook, Jul 13, 8:47 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
947 PM EDT MON JUL 13 2015
MDZ021>025-NCZ012>017-030>032-102-VAZ064-075>078-081>086-088>090-092-
093-095>100-517>525-150200-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-CAROLINE-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
947 PM EDT MON JUL 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT. SOME OF
STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT RISK FOR THUNDERSTORMS ACROSS THE AREA TUESDAY
AFTERNOON AND EVENING...WITH THE BEST CHANCE OF STRONG TO SEVERE
STORMS SOUTH OF A LINE FROM RICHMOND TO WILLIAMSBURG TO WALLOPS
ISLAND. SOME STORMS COULD BE STRONG TO SEVERE AND CAPABLE OF
PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND LARGE
HAIL. MINOR FLOODING OF ROADWAYS...AREAS OF POOR DRAINAGE AND LOW
LYING AREAS WILL ALSO BE POSSIBLE DUE TO RECENT RAINS AND ALREADY
SATURATED SOIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ048-060>062-065>069-079-080-087-509>516-150200-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-GREENSVILLE-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO-
EASTERN HENRICO-
947 PM EDT MON JUL 13 2015
...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 2 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT. SOME OF
STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT RISK FOR THUNDERSTORMS ACROSS THE AREA TUESDAY
AFTERNOON AND EVENING...WITH THE BEST CHANCE OF STRONG TO SEVERE
STORMS SOUTH OF A LINE FROM RICHMOND TO WILLIAMSBURG TO WALLOPS
ISLAND. SOME STORMS COULD BE STRONG TO SEVERE AND CAPABLE OF
PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND LARGE
HAIL. MINOR FLOODING OF ROADWAYS...AREAS OF POOR DRAINAGE AND LOW
LYING AREAS WILL ALSO BE POSSIBLE DUE TO RECENT RAINS AND ALREADY
SATURATED SOIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 4:46 PM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EDT MON JUL 13 2015
VAZ519-521-522-132230-
WESTERN KING AND QUEEN-EASTERN ESSEX-EASTERN ESSEX-WESTERN
ESSEX-WESTERN ESSEX-
546 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT ESSEX AND NORTHWESTERN KING AND
QUEEN COUNTIES...
AT 545 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILLERS TAVERN...OR
NEAR SAINT STEPHENS CHURCH...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
1 TO 2 INCHES RAINFALL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
MILLERS TAVERN AROUND 555 PM EDT.
TAPPAHANNOCK AND DUNNSVILLE AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OWENTON...REXBURG...
HOWERTONS...BRAYS FORK...INDIAN NECK...UPRIGHT...DUNBROOKE...CARET...
BISCOE AND MOUNT LANDING.
LAT...LON 3802 7692 3801 7691 3799 7691 3798 7687
3793 7685 3790 7678 3787 7677 3783 7673
3779 7689 3779 7692 3778 7695 3776 7702
3793 7715 3805 7692
TIME...MOT...LOC 2145Z 245DEG 15KT 3789 7702
SCALORASpecial weather statement, Jul 13, 5:21 PM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT MON JUL 13 2015
VAZ080-081-088-132315-
DINWIDDIE-PRINCE GEORGE-SUSSEX-
621 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DINWIDDIE...
SOUTHWESTERN PRINCE GEORGE AND NORTHERN SUSSEX COUNTIES...
AT 620 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARSON...OR 8 MILES
SOUTH OF PETERSBURG...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
DINWIDDIE...SOUTHWESTERN PRINCE GEORGE AND NORTHERN SUSSEX
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...NEWVILLE...
TEMPLETON...REAMS AND BURGESS.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3714 7751 3715 7730 3704 7703 3689 7748
TIME...MOT...LOC 2220Z 313DEG 11KT 3709 7737
SCALORA
Special weather statement, Jul 13, 6:15 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
715 PM EDT MON JUL 13 2015
VAZ080-081-088-140000-
DINWIDDIE-PRINCE GEORGE-SUSSEX-
715 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DINWIDDIE...
SOUTHWESTERN PRINCE GEORGE AND CENTRAL SUSSEX COUNTIES...
AT 715 PM EDT...A STRONG THUNDERSTORM WAS OVER CARSON...OR 9 MILES
SOUTHEAST OF DINWIDDIE...MOVING SOUTH AT 10 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
STONY CREEK AROUND 755 PM EDT.
SUSSEX AROUND 800 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HUSKE AND BOOKER.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3705 7749 3707 7736 3691 7715 3687 7749
TIME...MOT...LOC 2315Z 343DEG 7KT 3701 7744
SCALORA
Special weather statement, Jul 13, 7:10 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
810 PM EDT MON JUL 13 2015
VAZ060-140100-
PRINCE EDWARD-
810 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PRINCE EDWARD COUNTY...
AT 810 PM EDT...A STRONG THUNDERSTORM WAS OVER PAMPLIN CITY...OR 7
MILES NORTHEAST OF RED HOUSE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
PROSPECT AROUND 835 PM EDT.
DARLINGTON HEIGHTS AROUND 840 PM EDT.
HAMPDEN SYDNEY COLLEGE AND HAMPDEN SYDNEY AROUND 900 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRIERY CREEK LAKE...
TUGGLE...KINGSVILLE...ALLENS MILL...WORSHAM AND ELAM.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3726 7868 3734 7860 3740 7859 3737 7858
3737 7857 3733 7851 3733 7849 3734 7847
3732 7844 3732 7841 3731 7840 3730 7837
3712 7850 3715 7855 3714 7859 3717 7863
3719 7864 3720 7869
TIME...MOT...LOC 0010Z 299DEG 13KT 3727 7871
SCALORASpecial weather statement, Jul 13, 7:49 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
849 PM EDT MON JUL 13 2015
VAZ061-140130-
CUMBERLAND-
849 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY...
AT 849 PM EDT...A STRONG THUNDERSTORM WAS OVER DILLWYN...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GUINEA MILLS AROUND 910 PM EDT.
CUMBERLAND AROUND 915 PM EDT.
SUNNYSIDE AROUND 925 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...GRAYS
SIDING...TRENTON MILLS...TRENTS MILL...BEAR CREEK LAKE STATE PARK...
OAK FOREST...STODDERT...ASHBY...CLINTON AND HAWK.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
LAT...LON 3735 7846 3762 7826 3768 7824 3763 7809
3761 7809 3746 7813 3744 7819 3743 7819
3743 7820 3736 7824 3736 7826 3735 7826
3735 7828 3732 7829 3731 7832 3732 7834
3730 7835 3731 7840 3732 7841 3733 7846
TIME...MOT...LOC 0049Z 299DEG 22KT 3755 7842
SCALORASpecial weather statement, Jul 13, 8:31 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
931 PM EDT MON JUL 13 2015
VAZ060-061-140215-
CUMBERLAND-PRINCE EDWARD-
931 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND AND
NORTHEASTERN PRINCE EDWARD COUNTIES...
AT 931 PM EDT...A STRONG THUNDERSTORM WAS NEAR GUINEA MILLS...OR NEAR
DILLWYN...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
GUINEA MILLS AROUND 945 PM EDT.
CUMBERLAND AND FARMVILLE AROUND 950 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...TUGGLE...
STODDERT...HAWK...RAINES TAVERN...REEDS AND MCRAE.
LAT...LON 3739 7859 3737 7858 3733 7851 3733 7849
3734 7847 3754 7832 3747 7813 3746 7813
3746 7814 3744 7819 3743 7819 3743 7820
3739 7822 3737 7824 3734 7823 3722 7840
3735 7860
TIME...MOT...LOC 0131Z 309DEG 13KT 3745 7840
SCALORAThunderstorm Wind, Mecklenburg
- When
- July 13, 9:40 PM EST
- Where
- Mecklenburg County, 1.38 mi N of Clarksville Marks Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.620, -78.570
Several trees were downed in the Clarksville area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 13, 20154 deaths · 15 injured · $3.7 million · 60 kt wind · 61 events
- Tornadoes and Hail in Kansas, July 13 to 14, 2015$285,000 · EF3 · 20 events
- Heat in Oklahoma, July 13 to 21, 201534 injured · 1 event
- Flash Flooding and Flood in Indiana, July 13 to 14, 20151 death · $210,000 · 1 in hail · 24 events
- Tornadoes and Flash Flooding in Kentucky, July 13 to 17, 2015$545,000 · EF1 · 110 events
- Flash Flood in New Mexico, July 13, 20151 death · $15,000 · 1 event
- Heat in Illinois, July 13, 20151 death · 1 event
- Heat in Texas, July 13, 20151 death · 1 event
- Hail and Damaging Winds in Georgia, July 13 to 15, 20151 injured · $698,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Wisconsin, July 13, 2015$1.3 million · 1 in hail · 29 events
- Flash Flooding and Flooding in Virginia, July 13 to 14, 2015$2.2 million · 18 events
- Tornadoes and Flash Flooding in Indiana, July 13 to 14, 2015$199,000 · EF1 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593385.